|
Nonlinear physics and mechanics
Nonconservative Cascades in a Shell Model of Turbulence
P. Frick, A. Shestakov Institute of Continuous Media Mechanics,
ul. Akad. Korolyova 1, Perm, 614018 Russia
Abstract:
Developed turbulent flows in which the intervention of external forces is fundamentally
important at scales where the inertial range should exist are quite common. Then the cascade
processes are not conservative any more and, therefore, it is necessary to adequately describe
the external forces acting in the whole range of scales. If the work of these forces has a power
law scaling, then one can assume that the integral of motion changes and the preserving value
becomes a quadratic quantity, which includes the dependence on the scale. We develop this idea
within the framework of shell models of turbulence. We show that, in terms of nonconservative
cascades, one can describe various situations, including (as a particular case) the Obukhov –
Bolgiano scaling proposed for turbulence in a stratified medium and for helical turbulence with
a helicity injection distributed along the spectrum.
Keywords:
turbulence, inertial range, nonconservative cascades, shell models.
Received: 28.06.2023 Accepted: 09.08.2023
Citation:
P. Frick, A. Shestakov, “Nonconservative Cascades in a Shell Model of Turbulence”, Rus. J. Nonlin. Dyn., 19:3 (2023), 321–331
Linking options:
https://www.mathnet.ru/eng/nd856 https://www.mathnet.ru/eng/nd/v19/i3/p321
|
Statistics & downloads: |
Abstract page: | 104 | Full-text PDF : | 30 | References: | 29 |
|